I have been taking coumadin for 1 year and 8 months for a large blood clot in my left leg, dianosed as DVT. I was put on coumadin by my primary care doctor. My onocologist/hematologist wants me off of it as he advised me that coumaadin can have very adverse effects, such as internal bleeding, bleeding in the brain if I would fall, etc. He said that an aspirin would serve the similar purpose. He wants me to seriously talk to my primary care doctor about this concern. My primary care doctor has slightly reduced my dose, and I still get my pt/inr checked on a regular basis. My choice was to stay on coumadin, as I am fearful of another blood clot. That was my second blood clot in about 8 years, in the same leg. My father died from a massive blood clot through the heart/lungs. Although, I had the genetic blood test to see if I was prone to repeat blood clots, the result was negative. Help, please advise what I should do.
I would get second opinion and I know how u feel as I have dvt in my left leg and the clot went to my heart and lungs. I was put on warfrin its stronger then asprin and the is still risk taken it but may be not as harsh as Coumadin that ur on
I had a severe DVT and took warfarin for six months. I was taken off it per my former MD and then had a near-fatal PE from another clot! I was taking aspirin when I had the PE. If you read the literature, even therapeutic levels of warfarin won't guarantee preventing subsequent clots. If I were you, I'd get the second opinion but STAY ON WARFARIN FOR LIFE and make the necessary adjustments.
I also have no known genetic predispositions to DVT. My risk factors are I am 55+, sedentary, and overweight (male).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.